Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Group extensions and cohomology for locally compact groups. IV


Author: Calvin C. Moore
Journal: Trans. Amer. Math. Soc. 221 (1976), 35-58
MSC: Primary 22D05; Secondary 22D10, 22D30
DOI: https://doi.org/10.1090/S0002-9947-1976-0414776-1
MathSciNet review: 0414776
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we shall apply the cohomology groups constructed in [14] to a variety of problems in analysis. We show that cohomology classes admit direct integral decompositions, and we obtain as a special case a new proof of the existence of direct integral decompositions of unitary representations. This also leads to a Frobenius reciprocity theorem for induced modules, and we obtain splitting theorems for direct integrals of tori analogous to known results for direct sums. We also obtain implementation theorems for groups of automorphisms of von Neumann algebras. We show that the splitting group topology on the two-dimensional cohomology groups agrees with other naturally defined topologies and we find conditions under which this topology is $ {T_2}$. Finally we resolve several questions left open concerning splitting groups in a previous paper [13].


References [Enhancements On Off] (What's this?)

  • [1] L. Auslander and C. C. Moore, Unitary representations of solvable Lie groups, Mem. Amer. Math. Soc. No. 62 (1966). MR 34 #7723. MR 0207910 (34:7723)
  • [2] F. Browder, On the iteration of transformations in noncompact minimal dynamical systems, Proc. Amer. Math. Soc. 9 (1958), 773-780. MR 20 #3456. MR 0096975 (20:3456)
  • [3] A. Guichardet, Sur la cohomologie des groupes topologiques. I, II, Bull. Sci. Math. (2) 95 (1971), 161-176; ibid. (2) 96 (1972), 305-322. MR 46 #6385; 49 #5219. MR 0307265 (46:6385)
  • [4] B. E. Johnson, Cohomology in Banach algebras, Mem. Amer. Math. Soc. No. 127 (1972). MR 0374934 (51:11130)
  • [5] G. P. Hochschild and J. P. Serre, Cohomology of group extensions, Trans. Amer. Math. Soc. 74 (1973), 110-134. MR 0052438 (14:619b)
  • [6] K. Jacobs, Neuere Methoden und Ergebnisse der Ergodentheorie, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Heft 29, Springer-Verlag, Berlin, 1960. MR 23 #A1000. MR 0123676 (23:A1000)
  • [7] R. R. Kallman, Groups of inner automorphisms of von Neumann algebras, J. Functional Analysis 7 (1971), 43-60. MR 43 #5317. MR 0279596 (43:5317)
  • [8] G. W. Mackey, Induced representations of locally compact groups. I, Ann. of Math. (2) 55 (1952), 101-139. MR 13, 434. MR 0044536 (13:434a)
  • [9] L. Michel, Sur les extensions centrales du groupe de Lorentz inhomogène connexe, Nuclear Phys. 57 (1965), 356-385. MR 35 #1699. MR 0210813 (35:1699)
  • [10] C. C. Moore, Extensions and low dimensional cohomology theory of locally compact groups. I, Trans. Amer. Math. Soc. 113 (1964), 40-63. MR 30 #2106. MR 0171880 (30:2106)
  • [11] -, Extensions and low dimensional cohomology theory of locally compact groups. II, Trans. Amer. Math. Soc. 113 (1964), 64-86. MR 30 #2106.
  • [12] -, Restrictions of unitary representations to subgroups and ergodic theory: Group extensions and group cohomology, Group Representations in Math. and Phys. (Battelle Seattle, 1969 Rencontres), Lecture Notes in Phys., vol. 6, Springer, Berlin, 1970, pp. 1-35. MR 43 #4955. MR 0279232 (43:4955)
  • [13] -, Group extensions of p-adic and adelic linear groups, Inst. Hautes Études Sci. Publ. Math. No. 35 (1968), 157-222. MR 39 #5575. MR 0244258 (39:5575)
  • [14] -, Group extensions and cohomology for locally compact groups. III, Trans. Amer. Math. Soc. 221 (1976), 1-33. MR 0414775 (54:2867)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D05, 22D10, 22D30

Retrieve articles in all journals with MSC: 22D05, 22D10, 22D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0414776-1
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society